MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Codes Device Remains Activated (1525); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, plp2020, plumepen elite surgical smoke evac pencil, 10ft tubing,qty20 was being used on (b)(6) 2024 and ¿it was reported that the coag remained in output state.¿ further assessment was sent; however, no other information was known.¿.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, plp2020, plumepen elite surgical smoke evac pencil, 10ft tubing,qty20 was being used on 11jan24 and ¿it was reported that the coag remained in output state.¿ further assessment was sent; however, no other information was known.¿.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one plp2020 in opened original package.Lot number was not verified.Performed a visual inspection, no abnormalities or defects were confirmed.The device automatically activated coag when plugged into the esu unit.When investigating further into the electrical circuit board, there was evidence of corrosion which could potentially cause the failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 44 reports, regarding 66 devices, for this device family and failure mode.During this same time frame 4,319,490 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18649172
Report Number1320894-2024-00023
Device Sequence Number7256189
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)250527(10)MM20220634
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Catalogue NumberPLP2020
Device Lot NumberMM20220634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic